MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HANDLE "HICURA", SIZE M, BIPOLAR; HICURA HAND INSTRUMENTS

OLYMPUS WINTER & IBE GMBH HANDLE "HICURA", SIZE M, BIPOLAR; HICURA HAND INSTRUMENTS
Model Number WA69002M
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the handle "hicura", size m, bipolar had the insulation at the tip of the forceps damaged.The event occurred during a therapeutic procedure.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device inspection.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection and the customer¿s allegation of 'damaged insulation on tip' was not confirmed.No device problem was found.Based on the results of the investigation the specific cause of the phenomenon was not established.Olympus will continue to monitor field performance for this device.

Brand Name
HANDLE "HICURA", SIZE M, BIPOLAR
Common Device Name
HICURA HAND INSTRUMENTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18215529
Report Number9610773-2023-03390
Device Sequence Number6721721
Product Code GEI
UDI-Device Identifier04042761078313
UDI-Public04042761078313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69002M
Device Lot Number183W-0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA69400M; WA69416M
Patient SexUnknown